Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 24, 2007, 5:49 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2007, 5:49 PM CDT (22:49 UTC)
- Expired
- Sep 24, 2007, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 157 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 242251 FFWMAF TXC371-250145- /X.NEW.KMAF.FF.W.0029.070924T2249Z-070925T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 549 PM CDT MON SEP 24 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 845 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAIN THAT MAY RESULT IN FLASH FLOODING OVER THE WARNED AREA IN VICINITY OF HIGHWAY 385 13 MILES NORTH OF OF THE PECOS AND BREWSTER COUNTY LINE. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE PECOS COUNTY. EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS AND ROADSIDE CULVERTS. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. TURN AROUND... DONT DROWN. LAT...LON 3085 10272 3055 10243 3032 10286 3055 10314 TIME...MOT...LOC 2249Z 180DEG 0KT 3054 10294 $$
1 follow-up statement
000 WGUS74 KMAF 250029 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 725 PM CDT MON SEP 24 2007 TXC371-250145- /X.CON.KMAF.FF.W.0029.000000T0000Z-070925T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PECOS- 725 PM CDT MON SEP 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL PECOS COUNTY... AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. THESE SHOWERS AND STORMS ARE REMAINING OVER RURAL AREAS HOWEVER ANY LOW WATER CROSSSINGS AND NORMALLY DRY CREEKS MAY BE RUNNING HIGH WITH WATER. THE HEAVIEST RAIN HAS FALLEN IN EASTERN PARTS OF THE GLASS MOUNTAINS AND CROSSING HIGHWAY 385 13 MILES NORTH OF THE BREWSTER AND PECOS COUNTY LINE. MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. TURN AROUND... DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS. LAT...LON 3085 10272 3055 10243 3032 10286 3055 10314 TIME...MOT...LOC 0025Z 180DEG 0KT 3054 10294 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:50 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 24, 2:50 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT MON SEP 24 2007 .DISCUSSION... TRACK OF A MCV ACROSS THE PERMIAN BASIN WITH A SURFACE TROUGH LYING JUST EAST OF THE WEST TEXAS/NEW MEXICO BORDER FAVOR HIGHEST POPS MAINLY THIS EVENING IN WEST TEXAS...THOUGH WILL NOT RULE OUT SOME ISOLATED ACTIVITY EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO WITH CUMULUS CLOUDS BUBBLING UP BEHIND THE SURFACE TROUGH AND WAVE IN SOME INSTABILITY. NOT EXPECTING SIGNIFICANT ACTIVITY DUE TO SUBSIDENCE BEHIND THIS WAVE. UPPER LEVEL TROUGH ACROSS THE ROCKIES WILL WEAKEN AND LIFT INTO THE PLAINS TONIGHT AND TUESDAY ALLOWING A FRONT ACROSS THE NORTHERN AND CENTRAL PLAINS TO SINK SOUTHWARD INTO THE REGION TUESDAY. A BAND OF INSTABILITY AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THIS FRONT WILL DEVELOP ALONG WITH DAYTIME HEATING FAVORS WEST TEXAS AGAIN WITH BEST CHANCE OF STORMS DURING THE DAY TUESDAY. WITH THE FRONT CONTINUING TO SAG SOUTH TUESDAY NIGHT AND LOSS OF HEATING PRECIPITATION CHANCES SHOULD DECREASE AND BE CONFINED TO THE MOUNTAINS. WILL KEEP THE ISOLATE POPS IN WEDNESDAY AND THURSDAY AS ANOTHER NORTHERN STREAM FRONT ATTEMPTS TO MOVE IN THE AREA WITH RESIDUAL LOW LEVEL MOISTURE AND INSTABILITY IN PLACE DESPITE UPPER RIDGE WITH GUIDANCE INSISTING ON SOME LIGHT PRECIPITATION. FRIDAY COULD BE THE QUIETEST DAY AS A SURFACE HIGH WILL BE IN CONTROL WITH SOUTHWESTERLY FLOW ALOFT. WILL ADD ISOLATED POPS SATURDAY AFTERNOON AND EVENING NEAR THE WEST TEXAS/NEW MEXICO BORDER WITH A SURFACE LEE TROUGH FORMING IN THE SOUTHWESTERLY FLOW ALOFT. WILL ADD ISOLATED POPS FOR NOW ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRANS PECOS SUNDAY AS ANOTHER COLD FRONT WILL MOVE INTO THE REGION. THE FRONTS THIS WEEK WILL HAVE MINOR IMPACT AT BEST ON TEMPERATURES WITH ABOVE NORMAL HIGH TEMPERATURES CONTINUING AND SLIGHTLY ABOVE NORMAL NIGHTTIME TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 88 65 85 / 20 20 10 10 CARLSBAD NM 60 88 59 88 / 10 10 0 10 DRYDEN TX 69 92 67 91 / 20 20 10 10 FORT STOCKTON TX 68 89 66 88 / 20 20 0 10 GUADALUPE PASS TX 59 83 63 81 / 10 10 10 10 HOBBS NM 63 88 62 87 / 20 10 0 10 MARFA TX 52 81 54 82 / 20 20 10 10 MIDLAND INTL AIRPORT TX 65 88 64 87 / 20 20 0 10 ODESSA TX 67 89 65 87 / 20 20 0 10 WINK TX 68 94 67 93 / 20 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Sep 24, 12:07 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 PM CDT MON SEP 24 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251715- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1207 PM CDT MON SEP 24 2007 /1107 AM MDT MON SEP 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FROM THE DAVIS MOUNTAINS EASTWARD ACROSS THE STOCKTON PLATEAU. MORE ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE OVER THE REST OF WEST TEXAS AND SOUTHEAST NEW MEXICO. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED THIS AFTERNOON OR EVENING...HOWEVER A FEW STORMS COULD PRODUCE GUSTY WINDS OVER 50 MPH...HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Sep 24, 4:20 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 PM CDT MON SEP 24 2007 TXZ075-242215- PECOS- 420 PM CDT MON SEP 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 35 MILES SOUTHWEST OF BAKERSFIELD AT 420 PM CDT...MOVING EAST NORTHEAST AT 10 MPH. PEOPLE IN SOUTHERN PECOS COUNTY...INCLUDING THE CITY OF BAKERSFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 24, 5:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT MON SEP 24 2007 TXZ075-242345- PECOS- 545 PM CDT MON SEP 24 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 545 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL CROSS HIGHWAY 385 13 MILES NORTH OF THE PECOS AND BREWSTER COUNTY LINE. WINDS TO 55 MPH...VERY HEAVY RAIN...AND HAIL ARE POSSIBLE.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.